MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-4-3D-ES
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that after the first spring coil 6-15 entered the microcatheter, it could not be pushed or withdrawn.The whole was withdrawn from the body.The microcatheter and the spring coil body were found to be damaged.It was replaced with a new microcatheter and the spring coil was delivered.When delivering the 2.5-4 spring coil, the resistance was found to be larger, and the spring coil was withdrawn from the body and the coil body was found to be damaged.Resistance had been in the middle segment of the catheter.There were no symptoms reported.The device and any accessory devices were prepared as indicated in the ifu and the catheter was flushed as indicated in the ifu.The patient was being treated for a saccular, unruptured aneurysm in c4 with a max diameter of 6mm and a neck diameter of 2mm.Blood flow was normal and vessel tortuosity was minimal.Access vessel was the femoral artery with a 10mm diameter.Additional information received that the cause of the resistance/damage was not determined.The coil came out of the introducer sheath smoothly.Besides the resistance, there were no other issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
The event is reported at this time based on analysis findings which indicated a reportable event.H3.Product analysis: equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5 as found condition: the echelon-10 micro catheter and two axium prime devices were returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within a sealed tyvek biohazard pouch and within their dispenser coils.The devices were labeled on their dispenser coils.The two axium prime devices were returned further partially within their introducer sheath.The first axium prime and the echelon-10 will be addressed separately together.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium prime pusher was found broken at the break indicator with the release wire fully retracted.The proximal segment and release wire were not returned for analysis.The distal pusher was found already deployed out the distal sheath.The coin was found fully retracted out of the lumen stop.The shield coil was found stretched and the implant coil was already detached and not returned for analysis.Testing/analysis: the axium prime device could not be used for resistance testing due to the damaged condition and due to the implant already detached.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found (shield coil stretch) is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damaged micro catheter, or tortuous anatomy.The customer reported the coil came out of the introducer sheath smoothly during preparation and did not report finding any damages during preparation, therefore, it is likely the damage occurred due to advancing against the reported resistance.Customer reported devices were prepared per ifu, and vessel tortuosity as minimal.Therefore, the root cause could not be determined.The axium prime device was found detached.The pusher was found broken at the break indicator, and the release wire was retracted, detaching the implant as expected by design of the detachment subassemblies.Customer did not report detaching the device.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be assessed.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21118893
Report Number9617601-2025-00053
Device Sequence Number7679590
Product Code KRD
UDI-Device Identifier00763000313708
UDI-Public00763000313708
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2.5-4-3D-ES
Device Catalogue NumberAPB-2.5-4-3D-ES
Device Lot Number227852220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Initial Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient Weight56 KG